• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Extreme Tiredness!

R

Rose19602

Guest
Hi,
I came off just 10mg of citalopram about a month ago, after approx 6 months use and although I've had some emotional rollercoaster type behavioue, anger and tears, it's been OK and seems to be subsiding.
The anxiety, depression and underlying anger is still there and I can tell that I am not "healed"...not that I expected to be! But I am calmer and the terror which drove me back onto the ADs has gone away and I'm tackling it's cause in therapy.
I'm determined to complete my psychotherapy without meds. so that I can "feel" the emotions that put me there and deal with them, but I am feeling incredibly tired and worn out! I also feel very low after therapy and exhausted....which is probably to be expected given the emotion I'm sorting through.
I know that my GP will diagnose the exhaustion as a return of the depression, but I think (and hope) that it is more likely to be a withdrawl symptom, and have read that this is often the case when withdrawing from ADs.
Could I ask for some opinions on this....do you think I am kidding myself about the exhaustion or have other people ridden it out and found it to be a withdrawl symptom?
x
 
SomersetScorpio

SomersetScorpio

Well-known member
Joined
Aug 17, 2012
Messages
13,534
Location
The West Country
I can totally see how you want to feel your feelings whilst being in therapy. How can you accurately describe your experiences when you're somewhat numb from medication?
It sounds to me like at the moment you're coping well. I don't think you're "kidding yourself" at all. At the end of the day, only you can tell whether it's time to start the medication again. And as long as you monitor yourself and are honest with yourself should you need it, I don't think there's anything wrong with not being on meds.
With reguards to the tiredness, i'm tired whether i'm on meds or off. It really makes no difference for me!
If you've done some research and it suggests that being tired can be a part of withdrawing from ADs, then as frustrating as it is for you, it's probably only to be expected.
My advice would be to listen to your body when it's telling you it's tired. Take good care of yourself physically and sleep when you need to.
If it carries on for a few more weeks, then it might be worth talking to your doctor. But for now, if I were you, i'd just see how it goes.
 
R

Rose19602

Guest
That sounds like sensible advice.
It feels like the exhaustion is linked to emotion e.g. when I go through a rough patch (tears, anger etc.) I'm exhausted afterwards, but it lasts longer than I would expect and won't go away atm. I think you're right, be honest with myself, watch and wait. Therapy's certainly progressing further without the meds and the issues (and emotions) are coming out which is what I'm told is needed...
Thanks for your reply Scorpio. It helped.
x
 
Thread starter Similar threads Forum Replies Date
N Psychiatric Drugs/Medications 2
Top